Alert archive / Colorado / Special Weather Statements in 2021
Special Weather Statement, NWS Pueblo, CO
NWS Pueblo, CO issued this special weather statement at Jun 5, 2021, 2:44 PM MDT for Alamosa County, Colorado. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 5, 2021, 2:44 PM MDT (20:44 UTC)
- Expired
- Jun 5, 2021, 3:30 PM MDT
- In force
- 46 min
- Issued by
- NWS Pueblo, CO
County Alamosa County, CO
The radar
The Pueblo radar (KPUX), 156 km from the middle of the area, began a volume at 20:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 8.7 hours before the alert went out and 283 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3490 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 94 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
460 WWUS85 KPUB 052044 SPSPUB Special Weather Statement National Weather Service Pueblo CO 244 PM MDT Sat Jun 5 2021 COZ069-070-052130- Alamosa Vicinity/Central San Luis Valley Below 8500 Ft CO- Del Norte Vicinity/Northern San Luis Valley Below 8500 Ft CO- 244 PM MDT Sat Jun 5 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL ALAMOSA AND SOUTHEASTERN SAGUACHE COUNTIES UNTIL 330 PM MDT... At 244 PM MDT, Doppler radar was tracking a strong thunderstorm near Great Sand Dunes, or 27 miles north of Alamosa, moving southwest at 15 mph. Half inch hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Hooper, San Luis Lake and Great Sand Dunes. LAT...LON 3790 10569 3782 10559 3756 10574 3773 10600 TIME...MOT...LOC 2044Z 038DEG 11KT 3783 10568 $$ CSS/KT
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this special weather statement went out at Jun 5, 11:36 AM MDT, 3 hours 8 minutes earlier.
Area forecast discussion, Jun 5, 11:36 AM MDT, 3 hours 8 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 1136 AM MDT Sat Jun 5 2021 .SHORT TERM...(Today and tonight) Issued at 342 AM MDT Sat Jun 5 2021 Today and Tonight... A pattern of upper-ridging still persists over the area, leading to another day of relatively quiet weather over the eastern plains. North-northeast flow will persist aloft, although weak, and some more mid-level moisture will be able to advect into the area this afternoon. Consistent with the last several days, ample surface heating will allow some showers to fire over the Sangres and San Juan Mountains later this afternoon. Showers should be isolated to scattered in nature again, and generally sub-severe. Models are mostly agreeing on resolving between 500-1000 J/kg of CAPE near the CO-NM border, but steering flow is still fairly weak, so storms that do form likely won't be able to go very far before dissipating. However, locally heavy rain and gusty winds will be possible along with some small hail, so the main concerns for severe weather impacts today will be flash flooding over burn scar areas (if storms manage to make it that far east) as well as the potential for blowing dust in the SLV. Flow aloft does appear to be slightly stronger than the last several days, and several high-res models suggest a few storms could also drift into El Paso County a bit later in the day as well. .LONG TERM...(Sunday through Friday) Issued at 342 AM MDT Sat Jun 5 2021 Flow aloft flattens slightly on Sun as upper wave over the Pacific NW begins to move toward the nrn Rockies, while low and mid level moisture subtly increases across srn CO. Should be just enough wly component to the steering flow to push mountain convection eastward into the I-25 corridor and onto the adjacent plains late in the day and into the evening, before storms wind down after sunset with loss of heating. Generally light winds at the surface and aloft and only modest instability suggest severe threat Sunday will be low, though some near severe gusty outflow winds will be a possibility as storms exit the mountains late in the afternoon. Max temps Sunday will stay within a degf or two of Saturday's numbers, as mid level temps show little change. Upper ridge begins to rebuild slightly on Mon, while drier air spreads across the mountains during the day. Expect a general downturn in convection over the high terrain in the afternoon, though some isolated, high based storms may linger for one more day over the eastern mountains where some residual moisture lingers. Fairly deep instability (CAPE 1-2k j/kg) will lie across the eastern plains late Mon afternoon, with perhaps some convection firing in nern CO clipping areas near the KS border in the evening, though confidence in this scenario is rather low given lack of much of a trigger for storm initiation. Remainder of the week then features a generally warm and dry forecast (hottest days Wed/Thu), as ridge drifts into the plains and dry/hot swly flow spreads eastward across CO. By Friday into next weekend, wave cresting the ridge and dropping into the upper Midwest may push a weak cold front southward through the plains, leading to slightly cooler temps and at least some chance of thunderstorms over the eastern mountains and plains, as low level easterly flow transports moisture back westward behind the boundary. && .AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon) Issued at 1132 AM MDT Sat Jun 5 2021 Thunderstorms will be possible at the KCOS and KALS terminals this afternoon with gusty outflow winds the most likely impacts given the more sparse thunderstorm coverage. Have introduced VCTS to both terminals given likelihood for erratic outflows up to 40 kts to impact both terminals. Thunderstorms are not as likely at KPUB, but we should see a westerly wind shift from thunderstorm outflows to the west around 23z, give or take an hour for timing uncertainties. Thunderstorms will diminish during the early evening for all three terminals with light winds expected overnight. A better chance for showers and thunderstorms can be expected on Sunday for all three terminals. -KT && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...GARBEROGLIO LONG TERM...PETERSEN AVIATION...KT
Hazardous weather outlook, Jun 5, 11:42 AM MDT, 3 hours 2 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1142 AM MDT Sat Jun 5 2021 COZ058>089-093>099-061745- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1142 AM MDT Sat Jun 5 2021 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...This Afternoon and Tonight Isolated to scattered thunderstorms will be possible this afternoon and evening over and near the mountains. The main thunderstorm risks will be lightning, gusty erratic winds up to 45 mph, and locally heavy rainfall. Some brief small hail will be possible with the stronger storms across the mountains. Although the risk is low, burn scar flash flooding could occur should these areas be directly impacted with a stronger storm. .DAYS TWO THROUGH SEVEN...Sunday through Friday For Sunday and Monday, thunderstorms are possible mainly over and near the mountains and along the I-25 corridor. The main risks from these storms will be lightning and wind gusts up to 45 mph. A few of the storms may have locally heavy downpours which could cause flash flooding if the storms move over burn scars. The atmosphere becomes drier for Tuesday through Thursday, before isolated storms return to mainly the mountains on Friday. The main risks from these storms will be lightning and gusty winds. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will be possible in and near the mountains this afternoon and evening. 31/STEWARD
In the hours before
Special weather statement, Jun 5, 2:44 PM MDT, 0 minutes before
Special Weather Statement National Weather Service Pueblo CO 244 PM MDT Sat Jun 5 2021 COZ069-070-052130- Alamosa Vicinity/Central San Luis Valley Below 8500 Ft CO- Del Norte Vicinity/Northern San Luis Valley Below 8500 Ft CO- 244 PM MDT Sat Jun 5 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL ALAMOSA AND SOUTHEASTERN SAGUACHE COUNTIES UNTIL 330 PM MDT... At 244 PM MDT, Doppler radar was tracking a strong thunderstorm near Great Sand Dunes, or 27 miles north of Alamosa, moving southwest at 15 mph. Half inch hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Hooper, San Luis Lake and Great Sand Dunes. LAT...LON 3790 10569 3782 10559 3756 10574 3773 10600 TIME...MOT...LOC 2044Z 038DEG 11KT 3783 10568 CSS/KT
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 6:14 PM MDT | Severe Thunderstorm Warning | PUB | Saguache | 31 min |
| Jun 4, 6:52 PM MDT | Special Weather Statement | PUB | Alamosa | 38 min |
| Jun 4, 7:29 PM MDT | Special Weather Statement | PUB | Alamosa | 31 min |
| Jun 4, 7:30 PM MDT | Severe Thunderstorm Warning | PUB | Alamosa | 30 min |
| Jun 4, 7:42 PM MDT | Special Weather Statement | PUB | Chaffee | 33 min |
| Jun 4, 8:00 PM MDT | Special Weather Statement | PUB | Alamosa | 30 min |
| Jun 4, 8:13 PM MDT | Special Weather Statement | PUB | Chaffee | 32 min |
| Jun 4, 9:20 PM MDT | Special Weather Statement | PUB | Conejos | 25 min |
| Jun 5, 1:05 PM MDT | Flash Flood Warning | PUB | Costilla, Huerfano | 115 min |
| Jun 5, 4:18 PM MDT | Special Weather Statement | PUB | Teller | 27 min |
| Jun 5, 4:20 PM MDT | Special Weather Statement | PUB | Conejos | 25 min |
| Jun 5, 4:27 PM MDT | Special Weather Statement | PUB | Gunnison | 18 min |
| Jun 5, 4:42 PM MDT | Special Weather Statement | PUB | Conejos | 18 min |
| Jun 5, 4:48 PM MDT | Special Weather Statement | PUB | Teller | 27 min |
| Jun 5, 5:14 PM MDT | Special Weather Statement | PUB | Fremont | 31 min |
| Jun 5, 5:36 PM MDT | Special Weather Statement | PUB | Teller | 9 min |
| Jun 5, 5:45 PM MDT | Special Weather Statement | PUB | Teller | 30 min |
Nearby
Special Weather Statements in Colorado, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.